Page 1 of 2 12 LastLast
Results 1 to 10 of 19

Thread: 2 years on sertraline tapering off

  1. #1

    2 years on sertraline tapering off

    so been on this for 2 years 8months well i decided feb to start tapering i started on 150mg and gone down 25mg every 3 months well yeaterday i decided to
    go down again but had only
    left it 2 months not 3 ive now had nasty dreams, intrusive thoughts, shakes bad anxiety started this afternoon, any advise?
    i think ive done it too quick by only leaving 2months ive taken 75mg tonight in hope i return to normal tomorrow as this is horrid
    would anyone else say this is the case and it was too quick?
    who else tapered successfully?

  2. #2
    Join Date
    Jan 2017
    Posts
    1,771

    Re: 2 years on sertraline tapering off

    Quote Originally Posted by Kayleigh0910 View Post
    yeaterday i decided to
    go down again but had only

    ...left it 2 months not 3 ive now had nasty dreams, intrusive thoughts, shakes bad anxiety started this afternoon, any advise?
    i think ive done it too quick by only leaving 2months
    I doubt reducing the dose at 2 months instead of 3 made any difference. Plasma levels restabilize to a steady-state within about 5 days of a dose decrease (or increase). Beyond this the severity of any withdrawal effects doesn't change much no matter how long the delay between tapers. Long delays are more about confidence building, than a biological necessity.

    I suspect the effects you experienced were driven more by your mind than the med because plasma levels won't have changed much within 24 hours of a 25mg dose reduction.

    ive taken 75mg tonight in hope i return to normal tomorrow
    Going back to the higher dose and taking time to regroup is probably your best bet. Maybe also consider asking your doctor to prescribe a small dose of an antihistamine sedative such as mirtazapine or hydroxyzine to ease any short term anxiety following a dose decrease.

  3. #3

    Re: 2 years on sertraline tapering off

    Thank you for replying so because Iíve gone back to my 75mg tonight will I still have side effects tomorrow?

  4. #4
    Join Date
    Jan 2017
    Posts
    1,771

    Re: 2 years on sertraline tapering off

    Quote Originally Posted by Kayleigh0910 View Post
    Thank you for replying so because Iíve gone back to my 75mg tonight will I still have side effects tomorrow?
    Probably not, though this may depend more on your mental state than the amount of med in your system. An anxious mind is very capable of producing the full catastrophe of withdrawal symptoms if given half a chance so avoid dwelling on what may, or may not happen.

  5. #5

    Re: 2 years on sertraline tapering off

    Didnít sleep too well was awake every hour havenít woke up too bad though little anxious but not too bad going to speak to doc today

  6. #6

    Taper failed upping dose please read

    So after yesterdayís post been to see my doctor who has told me to go back upto 100mg and see her in 2 weeks the last time I took 100mg was august 12th then went to 75mg has anyone done this and had side effects going back up? Quite anxious but I was fine at 150 before for 2 years

  7. #7
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    43,179

    Re: 2 years on sertraline tapering off

    Hi

    This is just a courtesy reply to let you know that your thread was merged with another of your threads.

    Please when posting on similar topics add it onto your previous post rather than starting a new one.


    It is nothing personal it is just to make it easier for people to follow your story and to give you advice as a whole.
    __________________
    Nicola

    ďDon't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.Ē - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  8. #8
    Join Date
    Jan 2017
    Posts
    1,771

    Re: Taper failed upping dose please read

    Quote Originally Posted by Kayleigh0910 View Post
    So after yesterday’s post been to see my doctor who has told me to go back upto 100mg and see her in 2 weeks the last time I took 100mg was august 12th then went to 75mg has anyone done this and had side effects going back up? Quite anxious but I was fine at 150 before for 2 years
    You may experience some side-effects, but they are usually mild and short-lived in these circumstances.

  9. #9

    Re: Taper failed upping dose please read

    Yeah I have couple, feeling abit sick anxiety stil there although not as bad and bad stomach and tiredness hoping it doesnít last long I think worrying about whatís going to happen makes it worse so I try not to think about it, also go hot & cold

  10. #10
    Join Date
    Jan 2017
    Posts
    1,771

    Re: Taper failed upping dose please read

    Quote Originally Posted by Kayleigh0910 View Post
    Yeah I have couple, feeling abit sick anxiety stil there although not as bad and bad stomach
    Nausea and stomach issues are quite common because the most serotonergic organ of the body isn't the brain, it is only a minor user, but the enteric nervous system, the mini brain which controls the gut. It makes and uses up to 50 times more serotonin than the brain and can be more affected by SSRI dose changes for a while than the brain is. Ginger and/or vitamin B6 supplements can help with nausea and the usual over-the-counter remedies should ease an upset stomach if these continue, but they are usually short-lived.

    and tiredness hoping it doesnít last long I think worrying about whatís going to happen makes it worse so I try not to think about it, also go hot & cold
    Worrying definitely can make it worse so try to remain positive and focussed on other things.

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Tapering off Sertraline
    By TamHam in forum Sertraline / Zoloft / Lustral
    Replies: 2
    Last Post: 29-07-18, 15:05
  2. Tapering off Zoloft after 4/5 years of use
    By jipples in forum Symptoms
    Replies: 3
    Last Post: 22-07-16, 08:32
  3. Sertraline - Cross Tapering from Mirtazapine
    By unfitwellhappy in forum Sertraline / Zoloft / Lustral
    Replies: 2
    Last Post: 08-11-13, 12:54
  4. Switching from Citalopram to Sertraline - cross tapering?
    By no_name in forum Sertraline / Zoloft / Lustral
    Replies: 3
    Last Post: 14-08-11, 20:37
  5. Tapering from Paroxetine to Sertraline
    By Panic Man in forum Sertraline / Zoloft / Lustral
    Replies: 0
    Last Post: 24-02-10, 17:47

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •